My mother is 78 and has RA and temporal arteritis and polymyalgia rheumatica. She has taken methotextrate and prednisone and just started embrel. Hasn't taken for a couple of months because she just broke her hip before Christmas. She is still complaining of one problem that has been going on for quite some time. Before the fall. She gets this feeling in her head like she is just going down. No warning. She has fallen at least three times this year. If anyone could just advise me as to what kind of doctor to take her to that would be a start. Cheryl
I would get her in to see a neurologist asap! She could potentially be having some sort of seizure! These can be very dangerous! A neurologist may be able to help her other issues as well and if not, be able to refer her to another specialist who can. She needs to get a MRI & a CAT SCAN done and maybe a EEG to rule out seizures. There are so many different types of seizures, it's unbelievable! It's sounds like she's having some sort of passing out spells that can be very dangerous! You'll have to get referred to the neurologist through your family doctor. Also getting her meds checked out for any side effects or interactions with each other will help. If any of her meds are causing these reactions, there are a number of dangers that can happen.
She was just taken to ER this week for a fall she just had and they cat scanned her head and found nothing. Would another test be more appropriate for this problem? I am going to start searching for a good neurologist to have more tests. Thanks so much.
This sounds like it might be an inner ear issue - I say that only because I had some fluid in my ears this year and woke up in topsy turvey land - it was crazy. My grandmother also had exactly what you describe and it ended up being this............we have these crystals in our ear drum and in some people they become dislodged and loose which causes extreme dizziness. My grams had to go through this physical therapy where they took her and inverted her to try to get the crystals back in place. I can't remember the name of the condition but it is kind of an obscure thing. I hope you find some answers!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.